Nebraska, 2001

Flash Flood in Nebraska, July 28, 2001

July 28, 2001 · NWS OAX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 27, 10:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 27, 10:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION ... UPDATE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 PM CDT FRI JUL 27 2001

CONVECTION IS BEGINNING TO CROSS THE BORDER FROM KS MCS.  FLASH
FLOOD GUIDANCE IN SE NEB IS GENERALLY 1.5 INCH OR LESS.  RUC 700 MB
MOISTURE SUGGESTS THAT HEAVY RAIN IS A THREAT WITHIN THE SOUTHERNMOST
1 OR 2 TIERS OF COUNTIES IN PARTICULAR.  WINDS ARE WEAK AT LOW
LEVELS AND STORMS ARE SLOW MOVING.  ISSUED FLASH FLOOD WATCH FOR THE
REST OF THE NIGHT.

.OMA...FLASH FLOOD WATCH TONIGHT IN PARTS OF THE SOUTHEAST...WITHIN
       35 MILES OF THE KS BORDER

POLLACK

In the hours before

Special weather statement, Jul 27, 10:42 PM CST, 2 hours 18 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1142 PM CDT FRI JUL 27 2001

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN FAR SOUTHERN
NEBRASKA.

A WEAK LOW PRESSURE SYSTEM OVER CENTRAL KANSAS...COMBINED WITH A
BAND OF VERY MOIST AIR ALOFT...HAS ALLOWED STRONG THUNDERSTORMS TO
DEVELOP OVER KANSAS.  SOME OF THESE STORMS WILL MOVE INTO FAR
SOUTHERN NEBRASKA OVERNIGHT.  THE MAIN WEATHER HAZARD WILL BE FLASH
FLOODING FROM HEAVY RAINS...BUT A FEW STORMS MAY HAVE DAMAGING WIND
OR LARGE HAIL...MAINLY SOUTH OF A LINE FROM FAIRBURY TO PERU.

POLLACK

The radar

The Topeka radar (KTWX), 133 km away, was scanning. The volume nearest the first event began at 07:00 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Richardson

When
July 28, 1:00 AM CST to 1:45 AM CST
Where
Richardson County, Falls City
Reported by
LAW ENFORCEMENT
Coordinates
40.125, -95.717 (the zone’s center; the record gives no point)

Heavy rain caused flooding of county roads near Falls City.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258815.